Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 24, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 3, 2010, 5:39 PM CDT for Simpson County, Kentucky. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2010, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 3, 2010, 7:30 PM CDT
- In force
- 111 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Simpson County, KY
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2806 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:48 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 3, 1:48 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 248 PM EDT THU JUN 3 2010 .SHORT TERM (TONIGHT AND FRIDAY)... A SLIGHTLY DRIER LOWER ATMOSPHERE COMBINED WITH A LACK OF A BOUNDARY HAD PREVENTED THUNDERSTORM DEVELOPMENT ACROSS THE FORECAST AREA AT 18Z. HOWEVER IT STILL LOOKS AS IF A LINE OF THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FROM EXTREME NORTHEAST ARKANSAS INTO CENTRAL KENTUCKY LATE THIS AFTERNOON OR EVENING. THIS IS THE AREA WHERE THE SPC HAS INDICATED THE POTENTIAL FOR STRONG THUNDERSTORMS TO OCCUR. OTHER STORMS MAY DEVELOP OVER CENTRAL ILLINOIS AND INDIANA BUT I FEEL MOST OF THESE STORMS WOULD REMAIN NORTH OF THE REGION. SO FOR LATE THIS AFTERNOON AND EVENING WE WILL HOLD POPS IN THE CHANCE CATEGORY. IF STORMS DO DEVELOP SOME OF THE STRONG STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. OVERALL THE SYNOPTIC PATTERN WILL NOT CHANGE MUCH DURING THIS FORECAST PERIOD. A STRONG UPPER ZONAL JET WILL BE NOTED ACROSS THE NORTHERN TIER STATES WITH A FEW RIPPLES IN THE FLOW WHICH WILL DEVELOP SURFACE LOWS AND MOVE THEM ACROSS THE GREAT LAKES REGION. THE LOWER OHIO VALLEY WILL REMAIN IN A MOIST UNSTABLE AIR MASS. IT DOES LOOK AS IF FRIDAY WILL HAVE A LESS CHANCE OF STORMS WITH A COUPLE OF LOWS MOVING ACROSS THE GULF COAST STATES. TEMPERATURES TONIGHT AND FRIDAY WILL BE SIMILAR TO THE LAST FEW DAYS WITH LOWS IN THE UPPER 60S AND LOW 70S AND HIGHS IN THE 80S AND LOW 90S. .LONG TERM (FRIDAY NIGHT - THURSDAY)... UPPER AIR PATTERN FOR THE EARLY PORTION OF THE WEEKEND WILL FEATURE A VERY FAST ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. EARLY SATURDAY...THE NOSE OF A STRONG JET WILL BE APPROACHING THE WESTERN GREAT LAKES. BY EARLY MONDAY THIS PATTERN WILL AMPLIFY SLIGHTLY AS STRONG 500MB RIDGING DEVELOPS ACROSS THE DESERT SOUTHWEST. THE MOST RECENT GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF AND THE GFS ENSEMBLES WITH DE-EMPHASIZING THE AMPLIFICATION OF THE TROUGH OVER THE GREAT LAKES LATE SUNDAY. BY EARLY FRIDAY...A VERY QUICK MOVING FLAT SHORTWAVE WILL MOVE ACROSS THE WESTERN GREAT LAKES. WEAK SURFACE LOW PRESSURE WILL SCOOT FROM WISCONSIN THROUGH LAKE HURON BY EARLY SATURDAY. WITH ALL OF THE DYNAMICS OF THIS SYSTEM WELL NORTH...EXPECT A WARM MOSTLY SUNNY DAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. AS THE 850MB LOW LEVEL JET INCREASES LATE SATURDAY ACROSS THE MIDWEST...GUIDANCE HAS COME INTO AGREEMENT WITH THE DEVELOPMENT OF A NOCTURNAL CONVECTIVE SYSTEM THAT WILL LIKELY MOVE OVER NORTHERN ILLINOIS AND INDIANA LATE SATURDAY AND EARLY SUNDAY. THIS TRACK WILL LIKELY STAY NORTH OF OUR FORECAST AREA...ALTHOUGH IT IS POSSIBLE FOR CONVECTION TO DEVELOP LATE SATURDAY OR EARLY SUNDAY ACROSS OUR NORTHERN COUNTIES SHOULD AN OUTFLOW BOUNDARY TRAVEL FAR ENOUGH SOUTH. THROUGHOUT THIS ENTIRE WEEKEND...THE STORM TRACK WILL REMAIN NORTH. HOWEVER...THE ENTIRE LOWER OHIO VALLEY WILL REMAIN WITHIN A WARM AND HUMID AIRMASS. CANNOT RULE OUT ISOLATED AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SATURDAY DESPITE A LACK OF ANY FORCING OR FRONTS. BOTH THE NAM AND THE GFS ENSEMBLES BRING A COLD FRONT AND A SWITCH TO LIGHT NORTHERLY WINDS DURING THE AFTERNOON SUNDAY. THIS FRONT...WHILE NOT NOTICEABLY COOLING TEMPERATURES...WILL BRING IN DRIER AIR TO AT LEAST THE TENNESSEE BORDER LATE SUNDAY. EXPECT MOSTLY CLEAR SKIES FROM LATE SUNDAY THROUGH EARLY TUESDAY WITH SLIGHTLY LOWER DEWPOINTS. A FAST NORTHWESTERLY FLOW WILL BECOME ESTABLISHED TUESDAY THROUGH THURSDAY WITH THE JET ALIGNED FROM MONTANA THROUGH NORTHERN OHIO. THIS PATTERN CAN BRING RECURRING BOUTS OF CONVECTION ALONG ANY BAROCLINIC ZONE THAT DEVELOPS SOUTH OF THE JET. WILL INTRODUCE POPS FOR POTENTIAL CONVECTION TUESDAY AFTERNOON THROUGH EARLY THURSDAY AS SEVERAL FAST MOVING DISTURBANCES MOVE ACROSS THE NORTHERN OHIO VALLEY. && .AVIATION (18Z TAF ISSUANCE)... SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE UNSTABLE AIRMASS ACROSS THE LOWER OHIO VALLEY THIS AFTERNOON AND EVENING. BOUNDARIES ARE NOT AS OBVIOUS TODAY AS YESTERDAY SO WE DO NOT EXPECT ORGANIZED LINES OR AREAS. BECAUSE OF THE UNCERTAINTY WE WILL ONLY MENTION VCTS IN THE TAFS AFTER 20Z. OTHERWISE LOOK FOR VFR CONDITIONS EXCEPT FOR SOME FOG AROUND DAYBREAK FRIDAY. A WEAK SOUTHWEST LOW LEVEL FLOW WILL BE NOTED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JA LONG TERM.........JSD AVIATION..........JA
Hazardous weather outlook, Jun 3, 2:45 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT THU JUN 3 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT THU JUN 3 2010 /245 PM CDT THU JUN 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS EVENING WITH THE STRONGEST STORMS OVER SOUTH CENTRAL KENTUCKY NEAR BOWLING GREEN. STORMS IN THIS AREA MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL... AND A PERIOD OF HEAVY RAIN. ALL STORMS WILL DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND SATURDAY MAY PRODUCE GUSTY WINDS...BRIEF HEAVY RAINS AND CLOUD TO GROUND LIGHTNING. SEVERAL DISTURBANCES MAY PRODUCE PERIODIC CONVECTION AND A THREAT FOR THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS... HAIL... AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING. JA/JSD
In the hours before
Local storm report, Jun 3, 12:19 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/27/2010 JEFFERSON KY PUBLIC
TREES AND FENCES BLOWN OVER ALONG COOPER AVE BETWEEN
PRESTON HWY AND SHEPHERDSVILLE ROAD. COLLECTED 1.6
INCHES OF RAIN IN LESS THAN AN HOUR
&&
EVENT NUMBER LMK1000349
CMCSpecial weather statement, Jun 3, 4:25 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT THU JUN 3 2010
KYZ071-032200-
WARREN-
425 PM CDT THU JUN 3 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EAST AND SOUTHEAST OF BOWLING GREEN...SLOWLY
MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...QUICK TORRENTIAL DOWNPOURS WITH
RAINFALL TOTALS UP TO AN INCH...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THESES STORMS.
THESE STORMS WILL ALSO IMPACT...
THREE FORKS...
SMITHS GROVE...
AND INTERSTATE 65 BETWEEN MILE MARKERS 20 AND 39...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE AND STAY AWAY FROM WINDOWS AND DOORS. TORRENTIAL RAIN IS
ALSO OCCURRING SO BE PREPARED FOR PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3683 8655 3711 8632 3708 8628 3711 8623
3708 8619 3706 8612 3693 8617 3693 8621
3691 8621 3691 8623 3689 8624 3690 8627
3686 8630 3681 8640
TIME...MOT...LOC 2123Z 258DEG 9KT 3702 8626
ALSpecial weather statement, Jun 3, 4:29 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT THU JUN 3 2010
KYZ055-066-067-032200-
BOYLE-CASEY-LINCOLN-
529 PM EDT THU JUN 3 2010
...STRONG THUNDERSTORMS AFFECTING BOYLE...CASEY AND WESTERN LINCOLN
COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 13 MILES NORTH OF LIBERTY...AND SLOWLY MOVING
EAST AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
TOTALS UP TO A QUICK INCH...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
HUSTONVILLE...
MCKINNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS.
TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3733 8480 3742 8508 3742 8506 3749 8505
3763 8497 3759 8462
TIME...MOT...LOC 2127Z 275DEG 15KT 3749 8496
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:27 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 18 min |
| Jun 3, 4:40 AM CDT | Special Weather Statement | LMK | Meade | 35 min |
| Jun 3, 4:25 PM CDT | Special Weather Statement | LMK | Warren | 35 min |
| Jun 3, 4:29 PM CDT | Special Weather Statement | LMK | Boyle | 31 min |
| Jun 3, 4:41 PM CDT | Areal Flood Advisory | LMK | Edmonson, Simpson, Warren | 3 hr |
| Jun 3, 4:51 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 24 min |
| Jun 3, 4:55 PM CDT | Areal Flood Advisory | LMK | Casey | 114 min |
| Jun 3, 5:12 PM CDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion | 3 hr |
| Jun 3, 5:36 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 24 min |
| Jun 3, 5:56 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 34 min |
| Jun 3, 6:03 PM CDT | Special Weather Statement | LMK | Madison | 27 min |
| Jun 3, 6:05 PM CDT | Special Weather Statement | LMK | Adair | 25 min |
| Jun 3, 6:19 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 26 min |
| Jun 3, 6:25 PM CDT | Special Weather Statement | LMK | Taylor | 35 min |
| Jun 3, 6:32 PM CDT | Special Weather Statement | LMK | Butler | 28 min |
| Jun 3, 2:26 AM CDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 34 min |
| Jun 3, 2:46 AM CDT | Areal Flood Advisory | LMK | Dubois, Perry | 3 hr |
| Jun 3, 3:01 AM CDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 29 min |
| Jun 3, 3:33 AM CDT | Special Weather Statement | LMK | Crawford, Dubois, Orange | 27 min |
| Jun 3, 3:57 AM CDT | Special Weather Statement | LMK | Crawford, Dubois, Orange | 33 min |
| Jun 3, 4:10 AM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 35 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.